MAUDE Adverse Event Report: SYNTHES GMBH AIM-ARM 125° F/STAT+DYN DIST LOCK; GUIDE

SYNTHES GMBH AIM-ARM 125° F/STAT+DYN DIST LOCK; GUIDE
Catalog Number 03.037.114
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6)2024, the patient underwent orif surgery via tfna for femoral intertrochanteric fracture on femur with the products in question.After the surgery, the surgeon informed the defect.In the surgery, when drilling the outer cortex before blade insertion, there was a sensation of interference with the nail, but drilled a little harder with several reverse rotations.The drill tip passed through the nail and proceeded to insert the blade, but only halfway through due to interference with the nail.Once the nail was removed and checked, the nail was found to have been scraped.The shaved nail was not used, a different size nail (125° 9mm extra short) was used, and the blade was inserted in a near freehand manner without sleeves of any kind.After that, the set screw was tightened without any problem, and a 130° aiming arm was used for the distal lateral stop.There were no problems with fixation.The surgery was completed successfully with 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5 corrected: g1 h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that there were no signs of damage or defect with the aim-arm 125° f/stat+dyn dist lock.A dimensional inspection was not performed since it was not applicable to the complaint condition.A full functional test was unable to be performed due to the complete tfn-advanced proximal femoral nailing system devices were not returned.However, a partial functional test was performed with mating devices also returned in this complaint.The devices used are: 03.037.017 guide sleeve yell and 03.037.016 buttress/compr-nut.The mating devices could not be assembly correctly due to the condition of the 03.037.017 guide sleeve.However, the functional test was performed again with an external mating device 03.037.017 guide sleeve and the mating devices entered in the hole of the 125 deg aiming arm static+dynamic and assembled as expected.Once assembled the 03.037.016 buttress/compr-nut was activated and functioned as desired.This test was performed multiple times without noticing any signs of resistance that would prevent the device from functioning.Therefore, based on the visual and functional analysis of the device, the customer allegation cannot be confirmed.The overall complaint was not confirmed as the observed condition of the aim-arm 125° f/stat+dyn dist lock would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part:03.037.114 lot:9771066 manufacturing site: werk hagendorf supplier: na release to warehouse date:08 feb 2016 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there are no pieces in the patient.The surgeon confirmed by x-ray.

Brand Name
AIM-ARM 125° F/STAT+DYN DIST LOCK
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20914644
Report Number8030965-2024-14923
Device Sequence Number20977809
Product Code FZX
UDI-Device Identifier07611819642676
UDI-Public(01)07611819642676(10)9771066
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.114
Device Lot Number9771066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer12/30/2024
01/17/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/07/2025
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown